I have been on the pill for about 10 years now (i'm currently on Orthotricyclin). I was taking amoxicillin for 10 days and on the 10th day my husband and I had sex. Since it's possible for the amoxicillin to interfere with the effectiveness of the pill, I decided that I should stop taking the pill in case I am pregnant.
I have now missed 3 pills and this morning I started bleeding, which I read was a side effect of missing 3 pills. My question are: Is it possible that I am pregnant even though I am bleeding? Did I do the right thing by stopping the pill?
Welcome to the ehealthforum and I am glad to help you out. Your concern is regarding the status of your pregnancy. It is true that antibiotics can interfere with the effectiveness of the pill but this bleeding that you are having seems most likely due to breakthrough bleeding which occurs when you stop taking the birth control pills.
For the confirmation of your pregnancy status, I would suggest you to get your serum HCG levels estimated. HCG is a hormone which is secreted only in pregnancy and its presence in blood will confirm the status of your pregnancy. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Am I Pregnant , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.